Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 73, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 7, 2018, 5:41 AM CDT for Baylor County, Knox County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 5:41 AM CDT (10:41 UTC)
- Expired
- Oct 7, 2018, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baylor County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WGUS54 KOUN 071041
FFWOUN
TXC023-275-071345-
/O.NEW.KOUN.FF.W.0073.181007T1041Z-181007T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
541 AM CDT SUN OCT 7 2018
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southeastern Knox County in northern Texas...
Western Baylor County in northern Texas...
* Until 845 AM CDT.
* At 541 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Seymour, Munday, Goree, Red Springs, Vera, Rhineland, Bomarton and
southwestern Lake Kemp.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3341 9977 3372 9963 3376 9949 3375 9948
3377 9948 3384 9926 3383 9925 3340 9930
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:47 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 7, 3:47 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 347 AM CDT Sun Oct 7 2018 .DISCUSSION... Main concerns continue to be with heavy rainfall potential and to a lesser degree, some isolated severe potential next couple of days. An area of heavy rainfall has already occurred across south central Oklahoma overnight. This area should see a reprieve from the heavier rainfall after this morning until possibly late Tuesday. So for now will leave out of flood watch and continue to monitor this area. Focus for heavy rainfall will shift back west across western Oklahoma and western north Texas later today and Monday as large trough develops to our west. Trough opens up and shifts east and northeast as we go through the day Tuesday. At that time expect to see area of heavy rainfall shift east across the area. Then expect a short period of drier weather before yet another trough moves through the central part of the country, bringing rain chances back to the area. Models have varying solutions as we go into late this upcoming week into following weekend. Therefore will not go too high with precip chances in any one period beginning Thursday night, but maintain chance pops through much of the remainder of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 69 77 67 / 80 70 50 70 Hobart OK 72 68 74 65 / 80 80 80 90 Wichita Falls TX 79 70 79 68 / 80 70 70 80 Gage OK 63 60 72 58 / 80 80 80 80 Ponca City OK 74 69 79 67 / 80 80 50 80 Durant OK 83 70 82 70 / 60 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044. TX...Flood Watch through Tuesday afternoon for TXZ083>089. && 14/30
Hazardous weather outlook, Oct 7, 4:20 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 420 AM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-080930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 420 AM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered showers and thunderstorms will continue across Oklahoma and western north Texas today and tonight. A few strong to severe storms will be possible by late this afternoon as daytime heating results in modest instability. The chance for a few severe storms will continue this evening as a developing low level jet creates a more favorable wind field. Damaging wind gusts and marginally severe hail will be the main impacts. Heavy rainfall will also be a concern. .Heavy rain... Heavy rainfall is likely today and tonight, which may lead to flooding, especially of low lying and poorly drained areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms will continue across much of Oklahoma and north Texas through the middle of the week. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours Monday and Tuesday. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms may cause localized flooding. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which may lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:03 PM CDT | Special Weather Statement | OUN | Clay | 12 min |
| Oct 6, 7:32 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Oct 6, 8:04 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 4 days |
| Oct 7, 1:39 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Oct 7, 4:09 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| Oct 7, 5:53 AM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Oct 7, 7:49 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Clay, Wichita | 6 days |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Clay, Montague | 4 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Cooke | 8 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Wilbarger | 70 hr |
| Oct 7, 10:29 AM CDT | River Flood Warning | OUN | Clay, Wichita | 46 hr |
| Oct 7, 11:07 AM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| Oct 7, 2:28 PM CDT | River Flood Warning | OUN | Baylor, Knox | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.